Oklahoma, 2011

Damaging Wind in Oklahoma, June 3, 2011

June 3, 2011 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm produced a strong wind gust across the western Oklahoma Panhandle during the evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm produced a strong wind gust across the western Oklahoma Panhandle during the evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 5:58 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 3, 5:58 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT FRI JUN 3 2011

.AVIATION...
00Z TAFS...THUNDERSTORMS CONTINUE TO WORK NORTHEAST ACROSS EASTERN NM
AND THE NORTHWEST TX/WESTERN OK PANHANDLES EARLY THIS EVENING. KDHT
IS MOST LIKELY TO BE IMPACTED BY THESE STORMS...AND HAVE INCLUDED A
TEMPO GROUP ACCORDINGLY. THUNDERSTORMS WILL BE POSSIBLE THROUGH 04Z.
MAIN THREAT WILL BE STRONG GUSTY WINDS TO AROUND 50 MPH GIVEN DRY
LOW-LEVEL AIRMASS IN PLACE BENEATH THE HIGH-BASED STORMS...BUT COULD
ALSO SEE SOME SMALL HAIL WITH THE STRONGER STORMS. STORMS ARE LESS
LIKELY TO MAKE IT AS FAR EAST AS KAMA AND KGUY GIVEN THE NORTHEAST
STEERING FLOW AND WEAKER INSTABILITY WITH EASTWARD EXTENT...SO HAVE
JUST INCLUDED A CB MENTION AT BOTH SITES AND WILL MONITOR CONVECTIVE
TRENDS THROUGH THE EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DISSIPATE BY 04-05Z. SOUTH WINDS WILL VEER TO MORE SOUTHWESTERLY
OVERNIGHT AS SURFACE LOW SLIDES EAST FROM SOUTHEAST CO INTO SOUTHWEST
KS. PRESSURE GRADIENT TO THE SOUTH OF THE LOW AND 40-50 KT NOCTURNAL
LLJ WILL HELP KEEP WINDS BREEZY OVERNIGHT...IN TURN MINIMIZING THE
LLWS THREAT. SOUTHWEST WINDS WILL KICK BACK UP AROUND 14Z SATURDAY
MORNING AS THE LLJ MIXES OUT. EXPECT STRONGEST SPEEDS TO BE AT KAMA
AS SURFACE LOW/COLD FRONT CLOSER TO KDHT AND KGUY WILL KEEP THE
GRADIENT A LITTLE WEAKER. SURFACE LOW WILL REDEVELOP OVER SOUTHEAST
CO SATURDAY AFTERNOON...BACKING WINDS TO THE SOUTH/SOUTHEAST AND
KEEPING THEM BREEZY WITH GUSTS OF 25-30 KTS. COULD SEE SOME LATE
AFTERNOON/EVENING THUNDERSTORMS NEAR KDHT AND KGUY AGAIN SATURDAY.
WILL JUST CARRY SOME SCT HIGH CU FOR NOW AS BETTER CHANCES WILL COME
RIGHT AT THE END OF THIS FORECAST PERIOD AND BEYOND.

KB

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT FRI JUN 3 2011/

DISCUSSION...
FORECAST CONCERNS THIS AFTERNOON ARE IN THE SHORT TERM AS CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS EVENING.

THE PANHANDLES REMAIN ON THE WESTERN PERIPHERY OF UPPER LEVEL RIDGE
THIS AFTERNOON....WITH SOUTHWEST FLOW ALOFT CONTINUING. A SURFACE LOW
EXISTS OVER EASTERN COLORADO THIS AFTERNOON WITH TROUGH EXTENDING
SOUTHWARD ACROSS NORTHEAST NEW MEXICO AND NORTHWESTERN PARTS OF THE
PANHANDLES. CONVERGENCE ALONG THE TROUGH WILL LEAD TO CONVECTION
DEVELOPING ACROSS EASTERN NEW MEXICO WITHIN THE NEXT HOUR OR SO...AND
THIS ACTIVITY WILL PROPAGATE INTO WESTERN SECTIONS OF THE AREA EARLY
THIS EVENING. THIS IS SUPPORTED BY LATEST RUNS OF THE NAM...4 KM SPC
WRF...AND LOCAL HIGH RESOLUTION MODELING. TEMPERATURES ARE CURRENTLY
RUNNING IN THE LOWER 90S...WITH DEWPOINTS IN THE MID/UPPER 40S TO
NEAR 50. EXPECT A SIMILAR SCENARIO TO LAST NIGHT UNFOLD AS CONVECTION
MARCHES INTO THE WESTERN ZONES. GUSTY STRONG WINDS WILL BE POSSIBLE
BENEATH THESE SHOWER/STORMS DUE TO LARGE TEMP/DEWPOINT SPREADS ON THE
ORDER OF 40 TO 50 DEGREES AND INVERTED V SOUNDINGS. SLIGHT END POPS
ALONG AND WEST OF A LINE FROM GUYMON TO AMARILLO THROUGH 06Z SEEM
REASONABLE.

UPPER RIDGE MAY BE A LITTLE MORE SLUGGISH TO MOVE WESTWARD INTO
SATURDAY...WHICH COULD LEAD TO ONE MORE DAY OF THUNDERSTORMS ACROSS
THE NORTHWEST SECTIONS OF THE AREA. ANOTHER HOT DAY EXPECTED ON
SATURDAY WITH MID/UPPER 90S ACROSS MUCH OF THE PANHANDLES. AS THE
CASE HAS BEEN THE LAST FEW DAYS...SIDED WITH THE WARMER MET
TEMPERATURES.

UPPER LEVEL RIDGE SHOULD FINALLY NUDGE FURTHER WESTWARD BY SUNDAY TO
KEEP PRECIPITATION TO OUR WEST OVER NEW MEXICO. UPPER LEVEL RIDGE
WILL BE THE DOMINANT WEATHER FEATURE THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. THIS WILL KEEP THE PANHANDLES MOSTLY DRY AND TEMPERATURES
IN THE 90S THROUGH THE EXTENDED. UPPER LEVEL RIDGE MAY SHIFT A LITTLE
EASTWARD BY THE END OF NEXT WEEK...WHICH COULD LEAD TO A RENEWED
CHANCE OF LOW END THUNDERSTORM CHANCES. HOWEVER...BEING THE LATTER
PART OF THE EXTENDED...CONFIDENCE ON MEASURABLE PRECIP THIS FAR OUT IS
QUITE LOW.

FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15 AND 20 PERCENT
ACROSS THE PANHANDLES ON BOTH SATURDAY AND SUNDAY. SOUTHERLY WINDS
HOWEVER WILL ONLY BE BETWEEN 10 AND 20 MPH DURING THIS TIME. CRITICAL
FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE WEEKEND.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/11
Hazardous weather outlook, Jun 3, 2:24 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT FRI JUN 3 2011

OKZ001>003-TXZ001>020-040830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
324 PM CDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE WESTERN AND CENTRAL TEXAS AND
OKLAHOMA PANHANDLES THIS EVENING. THESE STORMS ARE EXPECTED TO BE
BELOW SEVERE LEVELS. HOWEVER...GUSTY WINDS TO AROUND 50 MILES AN HOUR
WILL BE POSSIBLE WITH STRONGER STORMS.

IN ADDITION...BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. THEREFORE...BOATERS
ARE URGED TO EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE IN THE WESTERN OKLAHOMA PANHANDLE AND THE
FAR NORTHWEST TEXAS PANHANDLE SATURDAY EVENING. THUNDERSTORMS ARE
EXPECTED TO BE BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, Jun 3, 6:17 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT FRI JUN 3 2011

OKZ001-040115-
CIMARRON OK-
717 PM CDT FRI JUN 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT/715 PM MDT/ FOR CIMARRON
COUNTY.

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER BOISE CITY...MOVING NORTHEAST
AT 60 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 3, 6:25 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT FRI JUN 3 2011

TXZ016-040130-
DEAF SMITH TX-
725 PM CDT FRI JUN 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR DEAF SMITH COUNTY.

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 31 MILES WEST OF SIMMS...MOVING
NORTHEAST AT 25 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 3, 7:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT FRI JUN 3 2011

OKZ001-002-TXZ001-002-006-040215-
CIMARRON OK-TEXAS OK-DALLAM TX-HARTLEY TX-SHERMAN TX-
819 PM CDT FRI JUN 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR SHERMAN...HARTLEY...
DALLAM...TEXAS AND CIMARRON COUNTIES.

AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF
STURGIS TO 18 MILES SOUTHWEST OF WARE...MOVING EAST AT 25 MPH.

WINDS AROUND 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

KB
Special weather statement, Jun 3, 7:26 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
826 PM CDT FRI JUN 3 2011

TXZ011-016-040230-
DEAF SMITH TX-OLDHAM TX-
826 PM CDT FRI JUN 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR OLDHAM AND DEAF SMITH
COUNTIES.

AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM ADRIAN TO 12 MILES
WEST OF HEREFORD...MOVING EAST AT 25 MPH.

WINDS AROUND 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

KB

The radar

The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 01:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cimarron

When
June 3, 7:35 PM CST to 7:36 PM CST
Where
Cimarron County, 2.98 mi SSE of Boise City
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.690, -102.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321407.